Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 18, 2017, 1:51 PM CST for Smith County, Wood County, Texas. It took effect at Jan 19, 2017, 4:30 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2017, 1:51 PM CST (19:51 UTC)
- In effect from
- Jan 19, 2017, 4:30 AM CST
- Expired
- Jan 23, 2017, 8:45 AM CST
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Smith County, TX, Wood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 15.51 ft at Jan 21, 2017, 4:00 AM CST.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
256 WGUS44 KSHV 181951 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 151 PM CST WED JAN 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-191951- /O.NEW.KSHV.FL.W.0003.170119T1030Z-170121T1030Z/ /MLAT2.1.ER.170119T1030Z.170120T0000Z.170120T1630Z.NO/ 151 PM CST WED JAN 18 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Sabine River Near Mineola, Texas. * FROM LATE TONIGHT TO LATE FRIDAY NIGHT...or until the warning is cancelled. * At 115 PM Wednesday The stage was 12.5 feet. * Minor flooding is forecast. * Flood stage is 14 feet. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 14.5 feet by early Friday morning. The river will fall below flood stage by late Friday morning. * Impact...Minor lowland flooding. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
5 follow-up statements
376 WGUS84 KSHV 191615 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST THU JAN 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-201615- /O.EXT.KSHV.FL.W.0003.000000T0000Z-170122T0000Z/ /MLAT2.1.ER.170119T1052Z.170120T0600Z.170121T0600Z.NO/ 1015 AM CST THU JAN 19 2017 ...The flood warning extended until Saturday evening...The flood warning continues for the Sabine River Near Mineola, Texas. * UNTIL SATURDAY EVENING...or until the warning is cancelled. * At 915 AM Thursday The stage was 14.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...The river will continue rising to near 14.4 feet by early Thursday morning. The river will fall below flood stage during early Saturday morning. * Impact...at 14.0 feet...Expect flooding of secondary roadways with picnic and recreational areas flooded as well. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
752 WGUS84 KSHV 201556 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 956 AM CST FRI JAN 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-211556- /O.EXT.KSHV.FL.W.0003.000000T0000Z-170122T0600Z/ /MLAT2.1.ER.170119T1052Z.170120T1515Z.170121T1200Z.NO/ 956 AM CST FRI JAN 20 2017 ...The flood warning extended until late Saturday night...The flood warning continues for the Sabine River Near Mineola, Texas. * UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled. * At 915 AM Friday The stage was 15.2 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...The bayou will continue to fall to below flood stage by Saturday morning. Also the bayou crested at 17.6 feet during late Thursday evening. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
761 WGUS84 KSHV 211511 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 911 AM CST SAT JAN 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-221511- /O.EXT.KSHV.FL.W.0003.000000T0000Z-170123T2100Z/ /MLAT2.1.ER.170119T1052Z.170121T1415Z.170123T0300Z.NO/ 911 AM CST SAT JAN 21 2017 ...The flood warning extended until Monday afternoon...The flood warning continues for the Sabine River Near Mineola. * UNTIL MONDAY AFTERNOON...or until the warning is cancelled. * At 8:15 AM Saturday The stage was 15.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow late evening. * Impact...at 16.0 feet...Expect flooding of low river bottoms with secondary roadways along with picnic and recreational areas becoming inundated as well. Ranchers should move cattle and equipment to higher ground. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ 25
717 WGUS84 KSHV 221449 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 849 AM CST SUN JAN 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-231449- /O.EXT.KSHV.FL.W.0003.000000T0000Z-170124T0000Z/ /MLAT2.1.ER.170119T1052Z.170121T1415Z.170123T0600Z.NO/ 849 AM CST SUN JAN 22 2017 ...The flood warning extended until Monday evening...The flood warning continues for the Sabine River Near Mineola. * UNTIL MONDAY EVENING...or until the warning is cancelled. * At 8:15 AM Sunday The stage was 14.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by after midnight tomorrow. * Impact...at 14.0 feet...Expect flooding of secondary roadways with picnic and recreational areas flooded as well. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ 25
715 WGUS84 KSHV 231445 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 845 AM CST MON JAN 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-231515- /O.CAN.KSHV.FL.W.0003.000000T0000Z-170124T0000Z/ /MLAT2.1.ER.170119T1052Z.170121T1415Z.170123T0330Z.NO/ 845 AM CST MON JAN 23 2017 The flood warning is cancelled for the Sabine River Near Mineola, Texas. * At 815 AM Monday The stage was 12.8 feet. * Fell below flood stage at 930 PM Sunday. * Flood stage is 14 feet. * Forecast...The river will continue to fall to 10.8 feet by Tuesday morning. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 12:33 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 18, 12:33 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1233 PM CST Wed Jan 18 2017 .AVIATION... Large area of convection will continue to move across the area this aftn, and will likely bring LIFR vsbys/cigs as well as a few isold embedded tstms. This will continue intermittently through the overnight hours for most sites, with KTYR/KTXK possibly even bcmg VFR before the end of the 18Z TAF pd. /12/ && .PREV DISCUSSION... /issued 1048 AM CST Wed Jan 18 2017/ DISCUSSION... Rain will persist thru the day as weak sfc low moves into ne TX. Increased pops across se cwa to categorical as it appears heaviest rain will begin to track across that area by later today. Lowered temps this aftn across most of the area as morning temps have remained near steady in thick clouds, rain, and lgt ne winds. As sfc low moves ne, se winds over gulf will begin to shift north, such that some portions of mainly north LA may see steady or possibly rising temps overnight./VII/. PREV DISCUSSION... /issued 447 AM CST Wed Jan 18 2017/ Corrected rainfall amounts through 00z Thursday... A large area of rain and isolated thunderstorms continues to spread northeast across the CWA as an upper trough over Colorado moves into the Plains. Additional development is already occurring to the southwest in Central Texas, and this activity will move northeast and into our area later today. Southwesterly flow aloft also continues to provide a rich source of deep layer moisture, and PW values are well over 1 inch. Rain will continue for most locations for most of the next 24 hours. Locally heavy rainfall will be possible at times, especially across Texas and Louisiana south of Interstate 20. A widespread flooding threat is not anticipated, however, isolated and localized flooding could be an issue. The bulk of the precipitation should begin to shift eastward and should begin to diminish across Southeast Oklahoma and portions of East Texas by noon Thursday as the upper trough lifts north. Most of the rain should be completely east of the CWA by Thursday evening. Additional rainfall amounts of one to three inches are possible through 00z Friday southeast of a line from Jacksonville, TX to Prescott, AR. Dry weather is expected for most of Friday, but a lead shortwave trough ahead of another potent upper level system will bring chances for convection back to the area for Friday evening and continuing into Saturday. The more robust upper trough will dive southeast across the Southern Plains and towards the Southeast CONUS by Saturday evening. Rapid lee cyclogenesis will occur and a strong surface low and cold front will move into the region ahead of the trough. Scattered convection should develop along the front Saturday night and move through the area by noon Sunday, although some wrap-around precip may linger across portions of the area north of Interstate 20. The dynamics with this system are quite strong, and severe weather cannot be ruled out, especially given the steep lapse rates progged by the medium range models. Any lingering rain should finally exit the area by midday Monday. Shortwave ridging should bring dry weather back to the region for the start of next week, but a longwave trough move across the country could bring more rain chances by midweek. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 54 68 55 / 100 80 40 10 MLU 57 53 67 55 / 90 80 80 10 DEQ 52 47 62 47 / 60 50 30 10 TXK 53 49 62 53 / 90 60 30 10 ELD 53 49 63 52 / 80 80 60 10 TYR 52 49 68 53 / 100 50 20 0 GGG 55 51 68 54 / 100 60 30 10 LFK 59 55 70 55 / 100 70 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Jan 18, 12:00 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED JAN 18 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1200 PM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO ISOLATED AND LOCALIZED FLOODING. HOWEVER...NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY BEFORE DIMINISHING FROM WEST TO EAST DURING THURSDAY AFTERNOON. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS. RAINFALL MAY BE LOCALLY HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS THROUGH THURSDAY EVENING COULD BE AS HIGH AS ONE TO THREE INCHES SOUTHEAST OF A LINE FROM JACKSONVILLE TEXAS TO PRESCOTT ARKANSAS. THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH EARLY MONDAY AS ANOTHER SERIES OF UPPER LEVEL TROUGHS MOVE AFFECT THE REGION. A FEW STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY AS THE STRONGER UPPER TROUGH AND COLD FRONT MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:55 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 7 days |
| Jan 18, 10:19 AM CST | River Flood Warning | SHV | Gregg | 4 days |
| Jan 18, 1:52 PM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 4 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.